Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 14, 2012, 3:46 PM EST. It took effect at Jan 15, 2012, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 3:46 PM EST (20:46 UTC)
- In effect from
- Jan 15, 2012, 12:00 AM EST
- Expired
- Jan 15, 2012, 10:25 AM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
965 WHUS72 KCHS 142046 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EST SAT JAN 14 2012 AMZ330-350-352-354-374-150500- /O.NEW.KCHS.SC.Y.0007.120115T0500Z-120115T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 346 PM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
063 WHUS72 KCHS 142304 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 604 PM EST SAT JAN 14 2012 AMZ330-350-352-354-374-150715- /O.CON.KCHS.SC.Y.0007.120115T0500Z-120115T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 604 PM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
483 WHUS72 KCHS 150249 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 949 PM EST SAT JAN 14 2012 AMZ330-350-352-354-374-151100- /O.CON.KCHS.SC.Y.0007.120115T0500Z-120115T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 949 PM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
239 WHUS72 KCHS 150851 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EST SUN JAN 15 2012 AMZ330-350-352-354-374-151600- /O.CON.KCHS.SC.Y.0007.000000T0000Z-120115T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 351 AM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
407 WHUS72 KCHS 151525 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1025 AM EST SUN JAN 15 2012 AMZ330-350-352-354-374-151630- /O.CAN.KCHS.SC.Y.0007.000000T0000Z-120115T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1025 AM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 1:04 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 14, 1:04 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 104 PM EST SAT JAN 14 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD FROM THE WEST THIS WEEKEND THEN SLIP OFFSHORE EARLY IN THE WEEK. A COLD FRONT APPROACHING FROM THE WEST TUESDAY WILL PUSH ACROSS THE REGION TUESDAY NIGHT FOLLOWED BY HIGH PRESSURE INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONLY SLIGHT TWEAKS NEEDED TO THE ONGOING FORECAST AS PLENTY OF SUNSHINE AND DRY CONDITIONS PERSIST THROUGH THE DAY. LOW LEVEL THICKNESS VALUES WILL SUPPORT HIGHS RIGHT AROUND 50 DEGREES TODAY. HOWEVER...THERE WILL SOME SLOW WARMING IN THE LOWER LAYERS AS THE DAY GOES ON. WITH THE EFFECT OF WEAK DOWNSLOPE AND WARM AIR ADVECTION...WE HAVE MAINTAINED HIGH TEMPS BETWEEN 50 AND 55 THIS AFTERNOON. SHOULD SEE A BIT OF BREEZINESS THIS AFTERNOON AS LOW LEVEL MIXING IMPROVES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... TONIGHT/S PERIOD IS INTERESTING WITH SUBTLE SYNOPTIC INTRICACIES LIKELY TO IMPACT OVERNIGHT TEMPS AND WINDS. ANOTHER SHORT WAVE WITH A POWERFUL 110 KT 500 MB JET PROGGED TO RACE THROUGH N GEORGIA AND SOUTH CAROLINA. SOME MID LEVEL OMEGA AND UPPER FORCING BRUSHES OUR NORTHERN ZONES BUT ATMOSPHERE TOO DRY TO SUPPORT MUCH IN THE WAY OF CLOUDS. TEMPS COULD MAKE A QUICK FALL AFTER SUNSET THEN BEGIN TO RISE AS WINDS INCREASE IN RESPONSE TO THE APPROACHING TIGHT LOW LEVEL GRADIENT. LATE TONIGHT...WE SEE SOME COLD AIR ADVECTION AND TEMPS SHOULD FALL ONCE AGAIN. WITH 45-50 KT OF WIND AT 925 MB SCOOTING OVER THE FORECAST AREA AFTER MIDNIGHT...SURFACE TEMPS WILL DICTATE WIND SPEEDS BUT JUST ABOUT ALL AREAS SHOULD BE NEAR 10 KT AT SOME POINT TONIGHT. THE UPPER RIDGE AXIS WILL REMAIN WEST OF THE AREA ON SUNDAY WITH COOL HIGH PRESSURE AT THE SURFACE. THICKNESSES ONLY GIVE LOWER TO MIDDLE 50S FOR HIGHS SUNDAY...BUT DOWNSLOPE FLOW IN THE LOWER 300 MB WILL PUSH TEMPS INTO THE MID/UPPER 50S. CLEAR SKIES AND LIGHT WINDS SUNDAY NIGHT WILL ALLOW FOR STRONG RADIATIONAL COOLING THUS LOWS WILL PLUMMET INTO THE UPPER 20S/LOWER 30S. MONDAY WILL BEGIN A CONSIDERABLE WARMING/MOISTENING TREND AS THE UPPER RIDGE BUILDS EAST AND THE SURFACE HIGH PUSHES OFF THE SOUTHEAST COAST. GFS AND ECMWF STILL PRETTY CONSISTENT REGARDING THE APPROACH OF A COLD FRONT LATE TUESDAY AFTERNOON. MOST OF THE PRECIPITATION WILL PROBABLY REMAIN WEST OF THE FORECAST AREA DURING THE DAY...WITH ONLY ISOLATED SHOWERS OVER FAR WESTERN ZONES LATE IN THE DAY. TUESDAY WILL BE BREEZY AS MIXING ABOVE 3 KFT INTERACTS WITH ABOUT 30 KT WINDS AT 925 MB. HIGHS WILL REACH THE LOWER TO MIDDLE 60S MONDAY AND CLOSE TO 70 ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... LOW-LEVEL DEWPOINTS WILL SURGE AHEAD OF A FAST-MOVING COLD FRONT EXPECTED TO MOVE THROUGH LATE TUESDAY NIGHT. GUIDANCE IS PERHAPS 1-2 HRS SLOWER WITH THE FROPA THAN 24 HRS AGO...BUT WE STILL EXPECT THE FRONT TO BE PUSHING OFFSHORE BY 12Z WEDNESDAY. MODEL PW VALUES SURGE TO NEAR 1.45 INCHES TUESDAY EVENING. THUS...DESPITE THE BEST UPPER VORT ENERGY REMAINING PRETTY FAR TO THE NORTH...WE EXPECTED A DECENT BAND OF SHOWERS WITH THE BOUNDARY TUESDAY NIGHT. WE MAINTAINED CHANCE POPS AT THIS JUNCTURE. BEHIND THE FRONT...A BROAD NW FLOW ALOFT WITH COOL SURFACE HIGH PRESSURE OVER THE SOUTHEAST WILL MAINTAIN NEAR-NORMAL TEMPS AND DRY WEATHER. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE 18Z TAF PERIOD FOR KCHS AND KSAV. A STRONG LOW LEVEL JET WILL PASS OVER THE AREA TONIGHT CREATING THE POTENTIAL FOR GUSTY SURFACE WINDS OR LLWS AFTER 06Z. MENTIONED LLWS AT KSAV...BUT EXPECT GUSTY CONDITIONS TO BE MORE LIKELY AT KCHS. AFTER SUNRISE...THE JET WILL BE PULLING AWAY FOR THE REGION...HOWEVER...SOME OF THOSE STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE. EXTENDED AVIATION OUTLOOK...PATCHY FOG POSSIBLE LATE MON NIGHT WITH BRIEF MVFR CONDITIONS. ANOTHER BRIEF PERIOD OF MVFR VSBY/CIG TUE NIGHT IN SCATTERED SHOWERS AHEAD OF A COLD FRONT. && .MARINE... BUOY OBS CONTINUE TO SHOW LOWERING SEAS AND GUSTS OVER THE COASTAL WATERS. THUS...HAVE ENDED ALL SMALL CRAFTS ADVISORIES FOR ALL WATERS. EXPECT OFFSHORE FLOW TO CONTINUE THROUGH THE AFTERNOON WITH SEAS GENERALLY 2 TO 4 FEET. TONIGHT...YET ANOTHER SURGE AFTER MIDNIGHT WITH SCA CONDITIONS LIKELY OVER ALL WATERS AT SOME POINT. SEAS WILL BUILD SEAWARD ONCE AGAIN TONIGHT TO 5-6 FT BEYOND 20 NM...POSSIBLY HIGHER BY DAYBREAK ON SUNDAY. MARINE WINDS WILL DROP OFF SUNDAY INTO MONDAY AS SURFACE HIGH PRESSURE BUILDS OVER THE WATERS. THEN ANOTHER SURGE WILL DEVELOP FROM THE SW AS A STRONG COLD FRONT APPROACHES. SMALL CRAFT ADVISORIES ARE LIKELY AT SOME POINT EITHER LATE MONDAY NIGHT OR ON TUESDAY...CONTINUING INTO WEDNESDAY AS COLD ADVECTION AND DEEP MIXING BEHIND THE FRONT MAINTAIN GUSTY WINDS. CONDITIONS WILL IMPROVE WEDNESDAY NIGHT AND THURSDAY AS THE GRADIENT WEAKENS AND SURFACE HIGH PRESSURE BUILDS BACK OVER THE SOUTHEAST UNITED STATES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 14, 3:16 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 316 PM EST SAT JAN 14 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>052-151000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 316 PM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-151000- INLAND BERKELEY- 316 PM EST SAT JAN 14 2012 ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST SUNDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:34 PM EST | Lake Wind Advisory | CHS | Berkeley | 19 hr |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.